Dynamics of a Ø4 kink in the presence of strong potential fluctuations, dissipation, and boundaries

Thumbnail Image
ISSN: 1050-2947 (print version)
ISSN: 1094-1622 (online version)
Publication date
Defense date
Journal Title
Journal ISSN
Volume Title
American Physical Society
Google Scholar
Research Projects
Organizational Units
Journal Issue
We have carried out a number of simulations to study the dynamical behavior of kinks in the ifJ4 model in the presence of strong fluctuations of its double-well potential. Our work widens the computational and analytical knowledge of this system in four directions. First, we describe in detail a numerical procedure that can be easily generalized to other stochastic, soliton-bearing equations. We demonstrate that it exhibits consistency features never found in previous research on nonlinear stochastic partial differential equations. Second, we fix the range of validity of theoretical approaches based on secular perturbative expansions. We show how this range depends on a combination of noise strength and duration. Third, we numerically study the model beyond the applicability of analytical methods. We compute the main characteristics of kink dynamics in this regime and discuss their stability under this random perturbation. Finally, we introduce dissipation and boundaries in the dynamically disordered model. We establish that the essential consequence of friction action is to soften the noise effects, while boundaries give rise to a critical velocity below which kinks cannot enter the noisy zone.
Bibliographic citation
Physical Review A, vol. 44, n. 1, 15 july 1991. Pp. 1086-1103